Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Pregnant. On an estrogen patch. Increased progesterone level. Reason for having cramps?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5755 Questions
Question
I am 5 weeks pregnant. currently i am on an estrogen patch and my progestrone was increased last week to 2x per day. Last week every time i ate, right after i would have to run to the bathroom with stomach cramps like I had to poop. I did. It came out soft and sometimes watery. I loaded up on water so i wouldnt dehydrate and started eating toast, bananas and rice, broth for a few days. I am not pooping as much but after I eat..maybe about and hour to two hours i get the cramps like I have to go. lately only a little has come out or nothing. Its getting to be very frustrating and not sure what else I can do.
Posted Thu, 31 Oct 2013 in Pregnancy
 
 
Answered by Dr. Aarti Abraham 27 minutes later
Brief Answer:
GASTROENTERITIS LIKELY

Detailed Answer:
Hello
Thanks for your query.
It appears as if you have gastroenteritis.
This is an infection of the bowel, leading to diarrhoea and cramps.
Mostly this subsides on its own with proper hydration, and light bland diet such as toast, rice, yoghurt, broth etc.
However, since this has persisted for a week now, please consult your doctor and insist on a stool examination - routine / microscopic plus stool culture.
This would reveal any offending pathogen, and might guide the use of further antibiotics if required.
Also , you have not mentioned why estrogen and progesterone is being given to you, please provide those details.
Please ensure that you are drinking lots of fluids - water, buttermilk, soups, fruit juices etc, broth etc, as such cramps and watery stools can lead to dehydration.
All the best.
Please feel to ask further follow up questions.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. On an estrogen patch. Increased progesterone level. Reason for having cramps? 3 minutes later
My doctor has me on the estrogen patch and the crinone progesterone gel because I am pregant. my last patch is today. however, i have to continue the crinone until she tells me to stop.

Would it help to eat yogurt like activia to regulate my digestive system? how long should i eat these bland foods.
 
 
Answered by Dr. Aarti Abraham 10 minutes later
Brief Answer:
DETAILED BELOW

Detailed Answer:
For a normal , non high risk pregnancy, generally the estrogen and Crinone gel are not prescribed.
Also, it will definitely help to eat yoghurt , it would contribute towards clearing the infection, as well as proving easy on your gut during pregnancy.
The bland diet should continue for atleast a week more, till the symptoms disappear.
All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor